MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tip detachment occurred.A 5.0 x 20, 135cm mustang balloon catheter was selected for use.However, during unpacking of the balloon, it was noticed that the distal tip of the balloon delivery system was fractured.The procedure was completed with a different device.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang 5mm x 2cm,135cm was returned for analysis.A visual and tactile examination identified that the balloon was tightly folded and had not been subjected to positive pressure.No issues were noted which may have potentially contributed to the complaint incident.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified a shaft kink 4mm distal from distal end of strain relief.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that tip detachment occurred.A 5.0 x 20, 135cm mustang balloon catheter was selected for use.However, during unpacking of the balloon, it was noticed that the distal tip of the balloon delivery system was fractured.The procedure was completed with a different device.There were no patient complications reported and the patient status was stable.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11785860
Report Number2134265-2021-05716
Device Sequence Number3659821
Product Code FGE
UDI-Device Identifier08714729793618
UDI-Public08714729793618
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0025384162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight68